Alert archive / Idaho / High Wind Warnings in 2013

High Wind Warning 3, NWS Pocatello, ID

April 29, 2013

NWS Pocatello, ID issued this high wind warning at Apr 29, 2013, 3:25 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2013, 3:25 PM MDT (21:25 UTC)
Expired
Apr 29, 2013, 6:58 PM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WWUS75 KPIH 292125
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
325 PM MDT MON APR 29 2013

IDZ020-300100-
/O.UPG.KPIH.WI.Y.0016.000000T0000Z-130430T0300Z/
/O.NEW.KPIH.HW.W.0003.130429T2125Z-130430T0100Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
325 PM MDT MON APR 29 2013

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...STRONG DAMAGING WINDS WILL CONTINUE THROUGH 7 PM.

* WINDS...WIDESPREAD WEST TO SOUTHWEST WINDS AT 35 TO 45 MPH WITH
  GUSTS TO AROUND 60 MPH CAN BE EXPECTED.

* LOCATIONS INCLUDE...CRATERS OF THE MOON NATIONAL
  MONUEMENT...IDAHO FALLS...REXBURG...AND THE ARCO DESERT.

* IMPACTS...STRONG DAMAGING CROSS WINDS ARE EXPECTED ON HIGHWAY 20
  BETWEEN IDAHO FALLS AND ARCO AND HIGHWAY 33 THROUGH MUD LAKE AND
  SAGE JUNCTION. WITH FAIRLY DRY CONDITIONS AND RECENTLY PLOWED
  FIELDS... BLOWING DUST CAN BE EXPECTED IN MANY AREAS. THIS CAN
  MEAN SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO
  VERY QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ017-019-021>023-032-300300-
/O.CON.KPIH.WI.Y.0016.000000T0000Z-130430T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...POCATELLO...
BLACKFOOT...OAKLEY...LAVA HOT SPRINGS...SODA SPRINGS...ARCO...
CHALLIS...MACKAY
325 PM MDT MON APR 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH 9 PM.

* WINDS...WIDESPREAD WEST TO SOUTHWEST WINDS AT 30 TO 40 MPH 
  WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. 

* LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO...
  BLACKFOOT...AND RIGBY.

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL YOUR VEHICLE ESPECIALLY WHEN EXPERIENCING CROSSWINDS. 
  WITH FAIRLY DRY CONDITIONS AND RECENTLY PLOWED FIELDS... 
  BLOWING DUST CAN BE EXPECTED IN MANY AREAS. THIS CAN MEAN 
  SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO 
  VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
873 
WWUS75 KPIH 300058
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
658 PM MDT MON APR 29 2013

IDZ020-300300-
/O.CAN.KPIH.HW.W.0003.000000T0000Z-130430T0100Z/
/O.EXA.KPIH.WI.Y.0016.000000T0000Z-130430T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
658 PM MDT MON APR 29 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH 9 PM.

* WINDS...WIDESPREAD WEST TO SOUTHWEST WINDS AT 30 TO 40 MPH WITH
  GUSTS TO AROUND 50 MPH CAN BE EXPECTED. WINDS WILL DECREASE TO
  15 TO 20 MPH BY 9 PM THIS EVENING.

* LOCATIONS INCLUDE...CRATERS OF THE MOON...IDAHO
  FALLS...REXBURG... AND THE ARCO DESERT. 

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL YOUR VEHICLE ESPECIALLY WHEN EXPERIENCING CROSSWINDS. 
  WITH FAIRLY DRY CONDITIONS AND RECENTLY PLOWED FIELDS... 
  BLOWING DUST CAN BE EXPECTED IN MANY AREAS. THIS CAN MEAN 
  SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO 
  VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-019-021>023-032-300300-
/O.CON.KPIH.WI.Y.0016.000000T0000Z-130430T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...POCATELLO...
BLACKFOOT...OAKLEY...LAVA HOT SPRINGS...SODA SPRINGS...ARCO...
CHALLIS...MACKAY
658 PM MDT MON APR 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH 9 PM.

* WINDS...WIDESPREAD WEST TO SOUTHWEST WINDS AT 30 TO 40 MPH WITH
  GUSTS TO AROUND 50 MPH CAN BE EXPECTED. WINDS WILL DECREASE TO
  15 TO 20 MPH BY 9 PM MDT. 

* LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO... 
  BLACKFOOT...AND RIGBY. 

* IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL YOUR VEHICLE ESPECIALLY WHEN EXPERIENCING CROSSWINDS. 
  WITH FAIRLY DRY CONDITIONS AND RECENTLY PLOWED FIELDS... 
  BLOWING DUST CAN BE EXPECTED IN MANY AREAS. THIS CAN MEAN 
  SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO 
  VERY QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Apr 29, 2:10 PM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 29, 2:10 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT MON APR 29 2013

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. UPPER JET ALIGNED
JUST NORTH OF THE DIVIDE THIS AFTERNOON PER SAT IMAGERY. CLOUD
COVER ACROSS EASTERN IDAHO WITH WEAK SHOWERS HIGHER ELEVATIONS
MAINLY NORTH PORTIONS OF CENTRAL MOUNTAINS AND ALONG WYOMING
BORDER. DRY SLOT PUNCHING INTO CENTRAL PORTIONS OF THE REGION THIS
AFTERNOON PER IR SAT IMAGERY...WHICH WILL CONTINUE TO AID
DEVELOPMENT OF STRONG WINDS THROUGH MUCH OF THE REGION FOR THE
REMAINDER OF TODAY. MOST AREAS ALREADY FLAGGED UNDER WIND ADVISORY
HEADLINE FOR TODAY SEEING STRONG WINDS. UPPER SNAKE PLAIN SEEING
THE STRONGEST GUSTS AT THIS TIME WITH A FEW LOCATIONS GUSTING
AROUND 50 MPH. AREA WEB CAMS SHOWING EVIDENCE OF BLOWING DUSTS BUT
VISIBILITY NOT SIGNIFICANTLY RESTRICTED AT THIS TIME. THUS WILL
LEAVE ADVISORY IN PLACE WITHOUT AN UPGRADE TO HIGH WIND WARNING.
WINDS SHOULD SUBSIDE THIS EVENING BUT STRENGTHEN AGAIN DURING THE
DAY TUESDAY THOUGH NOT AS STRONG OR WIDESPREAD. MID LEVEL SUPPORT
MUCH LESS SIGNIFICANT ON TUESDAY AND SURFACE GRADIENT IS ORIENTED
IN A SLIGHTLY LESS FAVORABLE DIRECTION THAN TODAY. THAT
SAID...GUIDANCE CONTINUES TO INDICATE POTENTIAL FOR ADVISORY LEVEL
WINDS...MAINLY IN LOWER SNAKE PLAIN AND EASTERN MAGIC VALLEY. WILL
FORGO ISSUANCE OF A 2ND HEADLINE AND LET FOLLOWING SHIFTS ISSUE
IF MODELS CONTINUE TO SUPPORT THE STRONG WINDS AFTER CURRENT
ADVISORY IS OVER. TROUGH AXIS FINALLY SLIDES INTO WYOMING TUESDAY
NIGHT LEAVING DRIER NORTHWEST FLOW IN PLACE. WINDS SHOULD NO
LONGER BE A CONCERN FOR WEDNESDAY AND WEDNESDAY NIGHT...BUT
SLIGHTLY COOLER TEMPS CAN BE EXPECTED. DMH

.LONG TERM...THURSDAY THROUGH MONDAY.
LONG TERM MODELS KEEP UPPER RIDGE OFF THE PACIFIC COAST WITH
GENERALLY NORTHERLY FLOW ALOFT OVER THE REGION.  EXPECT DRY
CONDITIONS THURSDAY AND FRIDAY.  BOTH THE GFS AND EUROPEAN MODELS
DROP A SHORT WAVE SOUTH IN THE NORTHERLY FLOW FRIDAY NIGHT INTO
SATURDAY.  EXPECT SATURDAY TO BE THE BEST CHANCE FOR SHOWERS IN THE
LONG TERM AND HAVE ISOLATED SHOWERS IN THE GRIDS.  DID NOT ALTER
MUCH IN THE GRIDS WITH NEAR NORMAL TO SLIGHTLY ABOVE NORMAL
TEMPERATURES EXPECTED.  HAVE IT DRY WITH THE EXCEPTION OF THE
SHOWERS FRIDAY NIGHT THROUGH SATURDAY NIGHT.
GK

&&

.AVIATION...25 TO 35 KNOT SUSTAINED WINDS CONTINUING THIS AFTERNOON
AT IDA AND PIH WITH 15 TO 25 AT SUN AND BYI.   EXPECT TO CONTINUE UP
TO SUNSET WITH GUSTS IN THE 30 TO 50 KNOT RANGE AT THE TAF SITES.
SHOULD DIE DOWN AFTER 03Z THEN INCREASE AGAIN TUESDAY BUT NOT AS
STRONG AS TODAY BUT STILL IN THE 15 TO 25 KNOT SUSTAINED RANGE AT
BYI...PIH AND IDA.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ017-019>023-032.

&&
Hazardous weather outlook, Apr 29, 3:17 AM MDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
317 AM MDT MON APR 29 2013

IDZ017>025-031-032-300930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
317 AM MDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING SHOWERS TO PORTIONS OF THE CENTRAL AND
EASTERN MOUNTAINS. THE REST OF THE AREA WILL SEE STRONG WINDS AND
THE POTENTIAL FOR BLOWING DUST. SUSTAINED WINDS OF 25-40 MPH ARE
POSSIBLE WITH HIGHER GUSTS. THE HIGHEST IMPACT AREAS ARE THE SNAKE
PLAIN...MAGIC VALLEY AND ALL/PORTIONS OF THE UPPER SNAKE
HIGHLANDS...SOUTH CENTRAL ANS CARIBOU HIGHLANDS AND THE LOST
RIVER/PAHSIMEROI REGION. A WIND ADVISORY IS IN EFFECT HERE FROM
NOON-9PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER SYSTEM WILL DROP ACROSS THE REGION TUESDAY...PRODUCING
SHOWERS ACROSS PORTIONS OF THE CENTRAL AND EASTERN MOUNTAINS...AS
WELL AS PORTIONS OF THE SNAKE PLAIN DUE TO A CONVERGENCE EVENT.
15-30 MPH WINDS ARE EXPECTED WITH THE STRONGEST WINDS ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA.

TEMPERATURES WILL BE MUCH COLDER THROUGH MIDWEEK. HIGHS OF 45-55
FOR THE LOWER VALLEYS AND 35-45 IN THE MOUNTAINS ARE EXPECTED.
LOWS WILL BE SINGLE DIGITS/TEENS AT HIGHER ELEVATIONS TOMORROW
NIGHT AND 10S/20S WEDNESDAY NIGHT. LOWS IN THE 20S TO LOWER 30S
ARE LIKELY BOTH NIGHTS IN THE LOWER VALLEYS. GROWING SEASON IS
DESIGNATED TO START MAY 1ST...SO FROST/FREEZE STATEMENTS MAY BE
NEEDED ACROSS THE SNAKE PLAIN EITHER NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

High Wind Warnings in Idaho, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.